# SDR 2014FA0000722

- Difficulty date: December 29, 2014
- Submitted: December 31, 2014
- Operation: General aviation
- Aircraft: N7041X
- Make and model: Robsin R22BETA
- Aircraft serial: 4663
- Aircraft time: 338 hours
- Engine: Lyc O360J2A
- Engine time: 338 hours
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Shaft
- Part number: A6422
- Condition: Broken
- Location: Fan
- Part time: 338 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED VIBRATION, BURNING RUBBER ODOR AND LOSS OF ROTOR RPM WHILE IN CRUISE FLIGHT, DURING DOWNWIND PORTION OF TRAFFIC PATTERN PRACTICE.  PILOT ENTERED AUTOROTATION AND PERFORMED SUCCESSFUL AUTOROTATION AND POWER OFF LANDING. UPON EXAMINATION OF ACFT ON SCENE, THE FAN SHAFT WAS OBSERVED TO BE BROKEN AND SEPARATED JUST FORWARD OF THE LOWER ACTUATOR BEARING.  AFFECTED PARTS WERE REMOVED AND RETAINED BY THE FAA FOR EXAMINATION BY THE MFG.
